MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BROV 4.2FR S/L; CHRONIC CATHETER

BARD ACCESS SYSTEMS BROV 4.2FR S/L; CHRONIC CATHETER
Model Number 0600060
Medical Device Problem Codes Break (1069); Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
This report summarizes one malfunction event.A review of the event indicated that model 600060 chronic catheter experienced a break.This report was received from one source.Of this event, the device was used on the patient with no reported injury.The patient¿s age, sex, and weight were not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The lot number for the device was provided and the lot history review was performed.One 4.2fr broviac catheter was returned for evaluation.Functional, gross visual, microscopic visual and tactile evaluations were performed.The investigation is confirmed for complete break in outer protective sleeve, as the outer protective sleeve of the catheter had a complete break just distal to the clamping oversleeve.The separation surfaces of the outer lumen were observed to be uneven and partially rough.Additionally, the break profile had a sharp incline.These observations are consistent with breaks/tears caused by repeated and/or prolonged lumen exposure to excessive mechanical stresses.A longitudinal split was observed after the tape was removed, distal to the hub.The split surface was observed to be smooth.The observed split is consistent with damage caused by manipulating the device with sharp instruments/tools.No damage on the inner lumen was observed; no leaks were observed at the break or at the split.The device is labeled for single use.(b)(4).

Brand Name
BROV 4.2FR S/L
Common Device Name
CHRONIC CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8528896
Report Number3006260740-2019-00984
Device Sequence Number2758594
Product Code LJS
UDI-Device Identifier00801741051692
UDI-Public(01)00801741051692
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number0600060
Device Catalogue Number0600060
Device Lot NumberHUBX0591
Initial Date Received by Manufacturer 03/31/2019
Supplement Date Received by Manufacturer06/30/2019
Initial Report FDA Received Date04/18/2019
Supplement Report FDA Received Date07/26/2019
Patient Sequence Number1